Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS Wilmington, NC

November 26, 2013Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Nov 26, 2013, 7:47 PM EST for Bladen County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2013, 7:47 PM EST (00:47 UTC)
Expired
Nov 26, 2013, 8:45 PM EST
In force
58 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 5:40 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2013-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2013-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WUUS52 KILM 270047
SVRILM
NCC017-270145-
/O.NEW.KILM.SV.W.0063.131127T0047Z-131127T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
747 PM EST TUE NOV 26 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 845 PM EST

* AT 745 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLADENBORO...OR 12 MILES
  SOUTHWEST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   ELIZABETHTOWN...
   JEROME...
   AMMON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3475 7838 3447 7869 3446 7883 3449 7887
      3450 7885 3454 7886 3457 7885 3459 7883
      3462 7883 3467 7880 3469 7880 3472 7884
      3486 7878 3485 7852 3486 7850
TIME...MOT...LOC 0047Z 235DEG 34KT 3454 7878

$$

BACON
2 follow-up statements
191 
WWUS52 KILM 270107
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
807 PM EST TUE NOV 26 2013

NCC017-270145-
/O.CON.KILM.SV.W.0063.000000T0000Z-131127T0145Z/
BLADEN NC-
807 PM EST TUE NOV 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR BLADEN COUNTY...

AT 802 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITE OAK TO ABBOTTSBURG...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF ELIZABETHTOWN TO 10 MILES SOUTHWEST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMMON.

LITTLE TO NO LIGHTNING WILL OCCUR WITH THIS LINE MINIMIZING ADVANCED 
NOTICE OF ITS ARRIVAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3485 7874 3486 7872 3485 7852 3486 7850
      3475 7838 3447 7869 3447 7874
TIME...MOT...LOC 0106Z 235DEG 34KT 3478 7866 3451 7865

$$

BACON
652 
WWUS52 KILM 270127
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
827 PM EST TUE NOV 26 2013

NCC017-270137-
/O.CAN.KILM.SV.W.0063.000000T0000Z-131127T0145Z/
BLADEN NC-
827 PM EST TUE NOV 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR BLADEN COUNTY IS CANCELED...

AT 824 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING 
HAS MOVED OUT OF THE WARNED AREA AND WEAKENED...THUS THE WARNING 
HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3485 7874 3486 7872 3485 7852 3486 7850
      3475 7838 3447 7869 3447 7874
TIME...MOT...LOC 0127Z 235DEG 34KT 3489 7846 3462 7845

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 7:23 PM EST, 24 minutes earlier.

Area forecast discussion, Nov 26, 7:23 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
723 PM EST TUE NOV 26 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM EMERGING FROM THE NORTHERN GULF OF MEXICO WILL
MOVE ACROSS THE CAROLINAS TONIGHT AND WEDNESDAY MORNING. SIGNIFICANT
RAINFALL IS EXPECTED WITH A RISK OF SEVERE WEATHER. THE STORM SYSTEM
WILL PULL AWAY FROM THE REGION LATE ON WEDNESDAY...FOLLOWED BY HIGH
PRESSURE INTO THE WEEKEND. ANOTHER STORM SYSTEM MAY AFFECT THE
EASTERN CAROLINAS EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 7 PM TUESDAY...TORNADO WATCH 577 IS IN EFFECT FOR ALL OF OUR
NORTH CAROLINA COUNTIES AND FOR ALL OF OUR SOUTH CAROLINA COUNTIES
EXCEPT FOR MARLBORO AND DARLINGTON COUNTIES. THE WATCH IS VALID
UNTIL 1 AM ALTHOUGH MAY BE EXTENDED OR REPLACED FOR PORTIONS OF THE
AREA OVERNIGHT. THE PRIMARY RISK IS A DAMAGING WIND GUST OR BRIEF
TORNADO.

STRONG WINDS RESIDE JUST OFF THE SURFACE AND IN FACT THE LOCAL VWP
WAS INDICATING WINDS OF 50 TO 60 KT...2-6 KFT ABOVE THE GROUND WITH
WINDS INCREASING ABOVE THAT LAYER. SHEAR VALUES ARE HIGH...BUT
INSTABILITY NEAR THE SURFACE IS LACKING. THUS FAR...CONVECTION IS
SHALLOW WITH DEEPER STORM STRUCTURES RESIDING ACROSS THE WARMER
OFFSHORE WATERS. HOWEVER...IT IS STILL POSSIBLE THAT A SHOWER OR
THUNDERSTORM THAT ACHIEVES SUFFICIENT DEPTH AND LONGEVITY COULD
BRING A DAMAGING WIND GUST OR BRIEF TORNADO.

WIDESPREAD CONVECTION WILL BRING A GOOD AMOUNT OF RAIN OVERNIGHT...
COMMONLY IN THE 1 TO 2 INCH RANGE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:15 PM TUESDAY...STRONG FRONTAL SYSTEM WILL BE IN PROCESS OF
SWEEPING OFFSHORE ON WEDNESDAY MORNING. NAM...GFS AND ECMWF IN GOOD
AGREEMENT WITH A COLD FRONT EXTENDING SOUTHWARD FROM A RAPIDLY
DEEPENING LOW PRESSURE CENTER LOCATED ROUGHLY OVER EASTERN NC RIGHT
AROUND DAYBREAK ON WEDNESDAY MORNING. A DEEP AND SHARP UPPER TROUGH
WILL LIFT NORTHEAST ON WEDNESDAY...WITH THE TROUGH AXIS MOVING
OFFSHORE DURING THE LATE AFTERNOON AND EVENING HOURS. COLD ADVECTION
WILL BE VERY STRONG INITIALLY...MEANING THAT WEDNESDAYS MAXIMUM
TEMPERATURES WILL HAPPEN IN THE MORNING...WITH TEMPERATURES
GRADUALLY DECREASING THROUGH THE REMAINING DAYLIGHT HOURS. WEDNESDAY
WILL BE QUITE BREEZY...WITH WINDS IN THE 15 TO 20 KT RANGE...AND
GUSTS UP AROUND 30 KTS NEAR THE COAST.

RAPID DRYING WILL FOLLOW FROPA. MODEL SOUNDINGS INDICATE CLOUDS
AND THREAT OF SHOWERS/ISOLATED THUNDERSTORMS WILL HANG IN THROUGH
THE MORNING HOURS...WITH PRECIP CHANCES BECOMING NIL DURING THE
AFTERNOON AND CLEARING SKIES OVERNIGHT.

THANKSGIVING DAY WILL BE COOL AND SUNNY AS HIGH PRESSURE BUILDS IN
FROM THE WEST. OVERNIGHT WILL BE CLEAR AND COLD. EXPECT HIGHS IN
THE MID 40S MOST PLACES...WITH LOWS IN THE MID TO UPPER 20S
OVERNIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 2:15 PM TUESDAY...WITH THE EXCEPTION OF A CHILLY FRIDAY AND
SATURDAY MOST OF THE LONG TERM APPEARS TO OFFER FAIRLY SEASONABLE
WEATHER. FRIDAY THE LAST DAY WITH UPPER TROUGINESS IN THE
NORTHEAST HELPING TO DRIVE LARGE 1035MB HIGH INTO THE NE AND
MIDATLANTIC AS WELL AS SOUTHEASTERN U.S. BY SATURDAY EXPANSE OF
THE HIGH DIMINISHES BUT A WEDGE AXIS REMAINS BEHIND. DESPITE SOME
BOUNDARY LAYER RECOVERY THE UNDERCUTTING SURFACE AIRMASS WILL KEEP
TEMPS BELOW CLIMO SATURDAY...ALTHOUGH A FEW DEGREES WARMER THAN
FRIDAY. THE WEDGE BREAKS DOWN ON SUNDAY AND AN ONSHORE FLOW
DEVELOPS. A COASTAL TROUGH WILL ALSO BE TAKING SHAPE...THE
COMBINATION OF THE TWO USUALLY FAVORABLE FOR A CONSIDERABLE
INCREASE IN LOW CLOUDINESS EVEN AS THE MID LEVELS CONTINUE TO BE A
DOWNSLOPING DUE WESTERLY. A FURTHER INCREASE IN CLOUD COVER AS
WELL AS RAIN CHANCES APPEAR SLATED FOR MONDAY. A LOW AMPLITUDE
SHORTWAVE CROSSES THE AREA AND INDUCES A BETTER DEFINED LOW WITHIN
THE COASTAL TROUGH. MODEL AGREEMENT IS PRETTY GOOD MONDAY AND
TUESDAY CONSIDERING HOW FAR DISTANT IN TIME...SHOWING DRYING IN
THE WAKE OF THIS FEATURE AS IT MOVES WELL OFFSHORE ON TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...GUSTY WINDS AND MVFR/IFR CONDITIONS DUE TO LOW
CIGS...HEAVY DOWNPOURS...AND AREAS OF FOG WILL PREVAIL THROUGH
WEDNESDAY EARLY AFTERNOON AS A COMPLEX WEATHER SYSTEM AFFECTS THE
AREA. CONDITIONS WILL THEN SLOWLY IMPROVE TO VFR.

LATEST OBSERVATIONS ILLUSTRATE HEAVY RAINFALL ALONG WITH POCKETS OF
MVFR/IFR CONDITIONS ACROSS THE AREA...WHERE SOME LOCATIONS ARE
TEMPORARILY EXPERIENCE VFR. EXPECT TREND TO CONTINUE THROUGH THE
OVERNIGHT HOURS AND WELL INTO WEDNESDAY AS A COMPLEX WEATHER SYSTEM
AFFECTS THE AREA...BRINGING PERIODS OF HEAVY RAINFALL AND SOUTHEAST
WINDS GUSTING TO NEAR 30 KTS AT TIMES. A TORNADO WATCH IS IN EFFECT
THROUGH 06Z...AND WHILE ACTIVITY WILL BE PRIMARILY +RA/+SHRA...COULD
NOT RULE OUT AN ISOLATED THUNDERSTORM. WILL MENTION THAT THE TORNADO
THREAT IS DUE TO ENHANCED LLJ/HIGH SHEAR IN PLACE. AS FOR HEAVY
RAINFALL TIMING...CONFIDENCE IS LOW BUT HAVE KEPT GENERAL TREND WITH
LATEST GUIDANCE.

INTO WEDNESDAY...WINDS WILL GRADUALLY SHIFT TO THE WEST WITH
LINGERING LOW CLOUDS AND -RA/-SHRA. AS COLD AIR ADVECTION MOVES IN
AS THE COMPLEX STORM SYSTEM PUSHES WELL AWAY FROM THE AREA...WINDS
WILL REMAIN SUSTAINED AROUND AOB 15 KTS WITH GUSTS AROUND 25 KTS
POSSIBLE AND CONDITIONS WILL IMPROVE TO VFR.

EXTENDED OUTLOOK...VFR EXPECTED THROUGH THE EXTENDED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 7 PM TUESDAY...GALE WARNING IN EFFECT FOR ALL WATERS THROUGH
WED. A TORNADO WATCH IS VALID FOR ALL WATERS THROUGH 1 AM. ANY
SHOWERS OR THUNDERSTORMS THAT ACQUIRE SIGNIFICANT DEPTH AND
LONGEVITY MAY ACQUIRE ROTATION...LEADING TO WATERSPOUTS AND STRONG
TO DAMAGING WINDS AT THE SURFACE. WIDESPREAD SHOWERS WILL PERSIST...
FREQUENTLY RESTRICTING VISIBILITIES TO 1 NM OR LESS. PERSISTENT SE
WINDS HAVE ALREADY BUILT SEAS TO 6 TO 9 FT EARLY THIS EVE. SEAS
SHOULD PEAK OVERNIGHT AND WED MORNING BETWEEN 7 AND 11 FT AND AROUND
13 FT AT FRYING PAN SHOALS BUOY. SE WINDS WILL VEER TO S LATER
TONIGHT AND THEN TO SW AS LOW PRESSURE MOVES NORTHWARD AND JUST TO
THE W OF THE WATERS AND A COLD FRONT APPROACHES FROM THE W. THE
TIGHT PRESSURE GRADIENT WILL ALLOW RATHER FREQUENT GALE FORCE WIND
GUSTS OF 35 KT TO POSSIBLY 40 KT.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:15 PM TUESDAY...A GALE WARNING FOR ALL WATERS WILL
CONTINUE THROUGH THE DAYLIGHT HOURS OF WEDNESDAY AS STRONG GUSTY
WINDS SWEEP ACROSS THE WATERS IN THE WAKE OF A COLD FRONT. WINDS
WILL MODERATE SOMEWHAT DURING WEDNESDAY AFTERNOON AND MORESO ON
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS
AND SEAS ON THANKSGIVING DAY WILL FURTHER FALL BELOW ADVISORY
LEVELS AS THE HIGH SETTLES OVER THE EASTERN CONUS.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 2:15 PM TUESDAY...WEAKENING HIGH PRESSURE SPRAWLS INTO THE
CAROLINAS ON FRIDAY FROM POINTS N. NE GRADIENT WILL BE SOMEWHAT
PINCHED BUT MOSTLY OUTSIDE OF THE 20NM FORECAST ZONES. EVEN THOUGH
WINDS MAY STAY CAPPED AT 10 TO 15 KT SOME SWELL ENERGY COULD STILL
YIELD 5 FT SEAS OVER NRN ZONES. MEANWHILE HORRY CTY WILL BENEFIT
FROM SOME WAVE SHADOWING OFF OF CAPE FEAR. GTOWN WATERS MAY BE
ENOUGH OUT OF THE WAVE SHADOW TO HAVE SOME 5 FT SEAS ALONG EASTERN
PERIPHERY. ON SATURDAY THE SOUTHERN FRINGE OF THE HIGH MAY MAKE A
BIT OF A SOUTHWARD SURGE AS A RIDGE AXIS/WEDGE. THIS COULD ADD
JUST A FEW KNOTS OF WIND BUT ONCE AGAIN MOST OF THE HIGHER WINDS
REMAIN WELL OFFSHORE AS WILL THE LARGE WAVES. NO SIGNIFICANT
CHANGE IN WAVES EXPECTED. WEDGE BREAKS DOWN SUNDAY ALBEIT QUITE
GRADUALLY. THE MAIN DOWNWARD TREND IN WIND AND/OR SEAS LIKELY
DELAYED UNTIL SUNDAY NIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...RJD
SHORT TERM...REK
LONG TERM...MBB
AVIATION...SGL
Hazardous weather outlook, Nov 26, 5:47 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
547 PM EST TUE NOV 26 2013

NCZ087-096-099-105>110-SCZ024-032-033-039-053>056-272300-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
547 PM EST TUE NOV 26 2013

...TORNADO WATCH 577 IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

PERIODS OF HEAVY RAIN EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF HEAVY RAIN STILL POSSIBLE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ017-023-272300-
MARLBORO-DARLINGTON-
547 PM EST TUE NOV 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PERIODS OF HEAVY RAIN EXPECTED. AN ISOLATED DAMAGING WIND GUST IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

AMZ250-252-254-256-272300-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
547 PM EST TUE NOV 26 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...TORNADO WATCH 577 IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SMALL CRAFT ADVISORY CONDITIONS LIKELY WEDNESDAY NIGHT AND THURSDAY.
STRONG THUNDERSTORMS MAY STILL BE ONGOING WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

RJD

In the hours before

Special weather statement, Nov 26, 6:13 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EST TUE NOV 26 2013

SCZ024-033-270000-
DILLON-MARION-
613 PM EST TUE NOV 26 2013

...STRONG WINDS POSSIBLE IN SHOWERS TO MOVE ACROSS MARION AND DILLON
COUNTIES THROUGH 700 PM EST...

AT 612 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WEST MARION TO 22 MILES SOUTHWEST OF RAINS...OR
ALONG A LINE EXTENDING FROM MARION TO 13 MILES EAST OF LAKE CITY...
MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...FLOYDALE...FORK...
GAPWAY...KEMPER...LAKE VIEW...RAINS...SMITHBORO...SOUTH OF THE
BORDER...WEST MARION AND ZION.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

VERY LITTLE LIGHTNING WILL OCCUR WITH THESE SHOWERS BUT STRONG
DAMAGING WINDS WILL STILL BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3430 7907 3425 7913 3422 7913 3417 7919
      3416 7920 3391 7945 3394 7949 3395 7949
      3396 7948 3399 7951 3404 7951 3406 7952
      3422 7950 3449 7930
TIME...MOT...LOC 2312Z 215DEG 38KT 3422 7945 3386 7952

BACON
Special weather statement, Nov 26, 6:45 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EST TUE NOV 26 2013

SCZ033-053-055-056-270045-
COASTAL GEORGETOWN-INLAND GEORGETOWN-INLAND HORRY-MARION-
645 PM EST TUE NOV 26 2013

...A BAND OF SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS WILL MOVE
ACROSS GEORGETOWN...HORRY AND MARION COUNTIES THROUGH 745 PM EST...

AT 645 PM EST...DOPPLER RADAR INDICATED SHOWERS ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DONGOLA TO 9 MILES SOUTH OF SAMPIT...
OR ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF CONWAY TO 15
MILES SOUTHWEST OF GEORGETOWN...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...BRITTON NECK...
BUCKSPORT...DONGOLA...GALIVANTS FERRY...GRAVES...HORRY...JACKSON...
OATLAND...PEE DEE CROSSROADS...PLANTERSVILLE AND SAMPIT.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

VERY LITTLE LIGHTNING WILL OCCUR WITH THESE SHOWERS BUT STRONG
DAMAGING WINDS WILL STILL BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3324 7950 3371 7940 3378 7932 3382 7932
      3385 7937 3400 7934 3429 7907 3363 7909
      3361 7912 3361 7910 3348 7910 3320 7943
TIME...MOT...LOC 2345Z 231DEG 45KT 3374 7934 3328 7945

BACON
Special weather statement, Nov 26, 7:33 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
733 PM EST TUE NOV 26 2013

NCZ096-099-SCZ053-270100-
BLADEN-COLUMBUS-INLAND HORRY-
733 PM EST TUE NOV 26 2013

...A BAND OF SHOWERS CAPABLE OF PRODUCING STRONG WINDS WILL MOVE
ACROSS HORRY...BLADEN AND COLUMBUS COUNTIES THROUGH 800 PM EST...

AT 732 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM FAIR BLUFF TO RED HILL...OR ALONG A LINE
EXTENDING FROM 17 MILES NORTHEAST OF MULLINS TO RED HILL...MOVING
NORTHEAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...WHITEVILLE...
ABBOTTSBURG...ADRIAN...ALLSBROOK...BAYBORO...BETHEL...BUCKSVILLE...
BUGHILL...CHADBOURN AND CHERRY GROVE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

VERY LITTLE LIGHTNING WILL OCCUR WITH THESE SHOWERS BUT STRONG
WINDS WILL STILL BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3465 7867 3402 7860 3401 7864 3398 7863
      3396 7865 3364 7909 3429 7908
TIME...MOT...LOC 0032Z 225DEG 37KT 3435 7895 3379 7895

BACON

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 7:33 PM ESTSpecial Weather StatementILMColumbus27 min
Nov 26, 8:57 PM ESTSpecial Weather StatementILMBrunswick63 min
Nov 26, 8:58 PM ESTSpecial Weather StatementILMPender47 min
Nov 26, 9:45 PM ESTTornado WarningILMBrunswick, Columbus, New Hanover, Pender45 min
Nov 26, 10:52 PM ESTSpecial Weather StatementILMPender23 min
Nov 26, 10:57 PM ESTSpecial Weather StatementILMBladen, Columbus48 min
Nov 26, 11:42 PM ESTTornado WarningILMPender33 min
Nov 26, 11:46 PM ESTSpecial Weather StatementILMBrunswick59 min
Nov 27, 12:15 AM ESTSpecial Weather StatementILMPender45 min
Nov 27, 12:41 AM ESTSpecial Weather StatementILMNew Hanover49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.